A 46-year-old female asked:
I am allergic to vancomycin. is it safe for me to take clindamycin?
2 doctor answers • 3 doctors weighed in
Ophthalmology 52 years experience
Probably: These are not known to cross react. Hopefully the clindamycin is the proper antibiotic for the infection that you apparently have. You should ask this question of the physician who prescribed the clindamycin.
909 viewsAnswered >2 years ago
Allergy and Immunology 40 years experience
Yes, but: This is rather a doctor's decision in view of clinical data at hand. True vancomycin allergy is rare, the drug can cause rash as a side effect or if injected fast, not a true allergic reaction. Your best bet for yourself and your doctor, if in doubt, is to consult an allergist/immunologist check aaaai.org or acaai.org for an allergist in your area, best wishes
908 viewsReviewed >2 years ago
A 41-year-old female asked:
I'm allergic to clindamycin are there any other meds I shouldn't take?
1 doctor answer • 1 doctor weighed in
A Verified Doctoranswered
No: Allergic reactions to clindamycin are uncommon with the most common reaction being a maculopapular rash. Skin testing and/or patch testing is not helpful in evaluating this allergy. You are free to take all other drugs as clindamycin does not have cross-reactivity with other antibiotics. Would suggest seeing Allergist to confirm that you are truly allergic.
3k viewsAnswered >2 years ago
Last updated Oct 23, 2017
Connect with a U.S. board-certified doctor by text or video anytime, anywhere.
24/7 visits - just $39!
50% off with $15/month membership
Content on HealthTap (including answers) should not be used for medical advice, diagnosis, or treatment, and interactions on HealthTap do not create a doctor-patient relationship. Never disregard or delay professional medical advice in person because of anything on HealthTap. Call your doctor or 911 if you think you may have a medical emergency.